Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 16, 2004, 11:37 PM CST for Bell County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2004, 11:37 PM CST (05:37 UTC)
- Expired
- Mar 17, 2004, 12:30 AM CST
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657 WUUS54 KFWD 170537 SVRFTW TXC027-170630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1136 PM CST TUE MAR 16 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 AM CST * AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER MORGANS POINT RESORT...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TEMPLE AROUND 1145 PM CST BELTON AROUND 1150 PM CST HOLLAND AROUND 1220 AM CST HAIL TO THE SIZE OF NICKELS. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3130 9740 3124 9757 3084 9745 3100 9710 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 8:50 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 16, 8:50 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 850 PM CST TUE MAR 16 2004 .UPDATE... ELEVATED SHOWERS AND THUNDERSTORMS HAVE WEAKENED AND MOVED INTO EAST TEXAS. A FEW SHOWERS ARE STILL POSSIBLE ACROSS THE EXTREME EAST AND SOUTH TONIGHT...AS WEAK LARGE SCALE LIFT ASSOCIATED WITH AN EXITING SHORTWAVE...INTERACTS WITH DECENT MID LEVEL INSTABILITY AND ELEVATED MOISTURE. PARTLY TO MOSTLY CLOUDY SKIES WILL CONTINUE OVERNIGHT AND LIGHT NORTHEAST WINDS WILL BECOME SOUTHEAST...AS SURFACE HIGH PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY AND A SURFACE LOW DEVELOPS IN SOUTHEAST COLORADO. ONLY OTHER CHANGES TO THE PREVIOUS FORECAST PACKAGE WILL BE TO ADJUST SURFACE DEWPOINTS AND RELATIVE HUMIDITIES FOR THE OVERNIGHT HOURS. /79 && .AVIATION... MID-LEVEL COOLING AND WEAK QG ASCENT ASSOCIATED WITH NW-FLOW VORT MAX WILL SUPPORT CONTINUED DEVELOPMENT OF TSRA THROUGHOUT THE EVENING ACROSS NORTH TEXAS. SHORT TERM GUIDANCE SUGGESTS THAT BETTER CHANCES FOR TSRA WILL SHIFT SWD TOWARD THE KACT TRACON IN THE NEXT COUPLE HOURS...WHERE SLIGHTLY BETTER MID-LEVEL LAPSE RATES RESIDE PER ACCAS FIELD ON LATEST VISIBLE IMAGERY. WE WILL INCLUDE A VCTS AND CB GROUP FROM 03-08Z FOR KACT TO ACCOUNT FOR THIS POSSIBILITY. OTHERWISE...BKN/VFR DECKS SHOULD CLEAR THE METROPLEX SITES BY 06-07Z AND THE WACO AREA BY 07-08Z. MID-LEVEL NW FLOW PATTERN IS PROGGED TO PERSIST THROUGH THE FORECAST PERIOD...WITH MID-LEVEL CIGS RETURNING TO THE KDFW/KACT TRACONS AHEAD OF ANOTHER UPSTREAM VORT MAX ON WEDNESDAY AFTENROON. SFC WINDS SHOULD BE LIGHT E/SE FOR FIRST HALF OF THE TAF...BEFORE VEERING TO SOUTH AND INCREASING TO 10-16 KTS ON WEDNESDAY AFTERNOON. 65/DD && .PREV DISCUSSION... 215 PM CST TUE MAR 16 2004 A WEAK SURFACE LOW WILL DEVELOP OVER NORTH TEXAS AND MOVE EAST DURING THE DAY WEDNESDAY. ASSOCIATED SFC PRESSURE FALLS WILL CAUSE FRONT TO OUR SOUTH TO ADVANCE NWD. DEWPOINTS OVER S TX ARE IN THE MID TO UPPER 60S ATTM AND THIS MOIST AIR WILL HAVE NO PROBLEM ADVECTING NWD. IN FACT...ETA PROG DEWPOINTS MAY BE A BIT LOW WHICH MAY BE CAUSING AN UNDERESTIMATE OF SB/MLCAPES. REGARDLESS... MLCAPES SHOULD EXCEED 1500 J/KG OVER THE SOUTHERN HALF OF CWA BY WED AFTERNOON. MID-LEVEL LAPSE RATES OF NEAR 7 DEG/KG AND ONLY WEAK CAPPING WILL ALLOW FOR THUNDERSTORMS TO DEVELOP IN WARM SECTOR. FORECAST 0-3KG SHEAR OF 60 TO 70 KT OVER THE SOUTHEASTERN QUARTER OF THE CWA LATE WED INTO WED NIGHT (AS 35-45 KT LLJ DEVELOPS) WILL BE SUFFICIENT FOR SUPERCELLS DESPITE RELATIVELY WEAK UPPER-LEVEL WINDS. CONSISTENT WITH RECENT MODEL DATA AND SPS SLIGHT RISK...WE WILL CONFINE MENTION OF SVR WED/WED NIGHT TO EASTERN HALF OF CWA WHERE PARAMETERS DISCUSSED ABOVE APPEAR MOST FAVORABLE. SINCE LIFT WILL BE GENERATED PRIMARILY THROUGH LOW-LEVEL MESOSCALE/CONVECTIVE PROCESSES (LITTLE IN THE WAY OF UPPER-LEVEL FORCING)...THUNDERSTORMS SHOULD BE SCATTERED (AT LEAST INITIALLY). SFC LOW WILL MOVE EAST OF AREA WED NIGHT...BUT FRONT WILL LINGER AND THEN DRIFT NORTHWARD ACRS THE AREA THURS. THEREFORE...WE WILL INCLUDE 20 POP FOR POSSIBLE THUNDERSTORMS THURS AS WELL...BUT SVR POTENTIAL APPEARS GREATLY DIMINISHED AS LLJ PUSHES EAST. REGARDING TEMPERATURES...WE FEEL THAT MOS HIGHS FOR WED AND THURS ARE TOO HIGH. THERE IS STILL CONSIDERABLE GROUND MOISTURE TO BE EVAPORATED. FURTHERMORE...INCREASING SFC MOISTURE ON THE HEELS OF LOW LEVEL SELY FLOW DOES NOT BODE WELL FOR HIGHS NEAR 80 THIS TIME OF YEAR. THURSDAY...WITH FRONT IN THE AREA...RESIDUAL CLOUDS...AND AN EAST TO SOUTHEAST SURFACE WINDS...HIGHS NEAR 80 STILL SEEM TOO WARM. ANOTHER FRONT WILL APPROACH NORTH TEXAS SAT NIGHT...AND CLEAR THE AREA SUNDAY BEFORE STALLING. SO...ANOTHER ROUND OF SLIGHT CHANCE POPS IS WARRANTED GIVEN INSTABILITY AND RELATIVELY HIGH SFC MOISTURE EXPECTED. ROBBINS && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 74 56 74 / 0 40 50 20 WACO,TX 53 76 60 79 / 0 40 50 20 PARIS, TX 47 72 54 71 / 0 20 30 20 DENTON, TX 48 72 56 73 / 0 20 30 20 MCKINNEY, TX 48 72 56 73 / 0 20 30 20 DALLAS, TX 50 74 56 74 / 0 40 50 20 TERRELL, TX 50 74 57 74 / 0 40 50 20 CORSICANA, TX 52 75 59 77 / 0 40 50 20 TEMPLE, TX 53 76 60 79 / 0 40 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Mar 16, 9:00 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CST TUE MAR 16 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM COMANCHE...TO WAXAHACHIE AND BONHAM. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF NORTH TEXAS WEDNESDAY AFTERNOON AND EVENING...GENERALLY EAST OF INTERSTATE 35. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THURSDAY...AND AGAIN SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY MORNING. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:57 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 63 min |
| Mar 16, 11:40 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.